Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 210, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2005, 3:24 PM CDT for Brewster County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2005, 3:24 PM CDT (20:24 UTC)
- Expired
- Jun 18, 2005, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 226 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -558 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 182025 SVRMAF TXC043-182100- /O.NEW.KMAF.SV.W.0210.050618T2024Z-050618T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT SAT JUN 18 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 400 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND PENNY SIZE HAIL AND. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF MARATHON...MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MARATHON... U.S. HIGHWAY 385 SOUTH OF MARATHON... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3019 10304 3026 10342 2979 10340 3005 10305 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:38 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 18, 2:38 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SAT JUN 18 2005 .SHORT TERM... ISOLATED SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLIER THIS MORNING ACROSS THE LOWER TRANS PECOS AND STOCKTON PLATEAU HAVE ALL BUT DISSIPATED. CLOUDS ARE EXPECTED TO LINGER OVER PORTIONS OF BREWSTER AND TERRELL COUNTIES...AND A FEW CU MAY DEVELOP OVER THE WESTERN PERMIAN BASIN LATER THIS AFTERNOON. HOWEVER...MOSTLY CLEAR CONDITONS ARE FORECAST ACROSS THE MAJORITY OF THE CWA THIS EVENING AND OVERNIGHT. TEMPERATURES ARE WARMING QUITE RAPIDLY AGAIN ACROSS THE WESTERN PORTIONS OF THE CWA...AS A RIDGE OF MID AND UPPER LEVEL HIGH PRESSURE REMAINS IN PLACE OVER NORTHERN MEXICO AND SOUTHWEST TEXAS. DOWNSLOPE SOUTHWEST TO WEST SURFACE WINDS WILL AID IN TEMPERATURES TO CLIMBING WELL OVER THE CENTURY MARK OVER THE WESTERN PORTIONS OF THE TEXAS PERMIAN BASIN AND OVER SOUTHEAST NEW MEXICO LATER TODAY. SIMILAR TO YESTERSDAY...THE NATIONS WARMEST TEMPERATURES WILL LIKELY RESIDE SOMEWHERE WITHIN OUR CWA. OVERALL...NO SIGNIFICANT SHORT TERM CHANGES ARE ANTICIPATED WITH THE CURRENT GRIDDED FORECAST. .LONG TERM... VERY FEW CHANGES WERE REQUIRED TO THE GRIDS/FORECAST TODAY AS PREVIOUS ISSUANCE HAD A GOOD HANDLE ON THE ANTICIPATED HOT/DRY CONDITIONS. THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY IN PLACE OVER THE REGION WILL PERSIST THROUGH THE FORECAST PERIOD. THE CENTER OF THE RIDGE IS PROGGED TO MIGRATE NORTH OVER THE SOUTHERN ROCKIES BY LATE MONDAY/ EARLY TUESDAY. THIS WILL RESULT IN NORTHEASTERLY MID LEVEL FLOW OVER THE FORECAST AREA. IN THIS PATTERN LOW LEVEL FLOW WILL BECOME MORE SOUTHEASTERLY WITH TIME PROVIDING A MODEST INCREASE IN MOISTURE OVER THE EASTERN PARTS OF THE FA. SUCH PATTERN WILL FAVOR AFTERNOON MAXIMA 5 TO 10 DEGREES ABOVE SEASONAL NORMS VERSUS THE PLUS 10 TO 15 DEGREE DEVIATIONS WE ARE CURRENTLY EXPERIENCING. NOT MORE THAN ISOLATED MOUNTAIN CONVECTION IS TO BE EXPECTED THROUGH MID WEEK. THE GFS SOLUTION DEPICTS A WEAK MID LEVEL LOW MOVING ON SHORE OVER THE SOUTH TEXAS COAST DURING THE SECOND HALF OF THE WORK WEEK. CONFIDENCE WITH REGARDS TO THIS FEATURE/S IMPACT ON THE FA BY THE WEEKEND IS LOW...SO WILL NOT INTRODUCE ANY SENSIBLE WEATHER ATTM. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 99 72 98 / 0 0 0 0 CARLSBAD NM 69 104 70 104 / 0 0 0 10 DRYDEN TX 76 99 74 98 / 0 0 0 0 FORT STOCKTON TX 74 101 75 98 / 0 0 0 10 GUADALUPE PASS TX 72 97 71 95 / 0 0 0 10 HOBBS NM 70 101 70 103 / 0 0 0 10 MARFA TX 64 96 63 93 / 10 0 10 10 MIDLAND INTL AIRPORT TX 74 99 73 97 / 0 0 0 0 ODESSA TX 74 100 73 98 / 0 0 0 0 WINK TX 75 108 75 106 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/10
Hazardous weather outlook, Jun 18, 3:20 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT SAT JUN 18 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191953- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 320 PM CDT SAT JUN 18 2005 (220 PM MDT SAT JUN 18 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE DAVIS... GLASS...AND SANTIAGO MOUNTAINS. STRONG WINDS AND DRY LIGHTNING WILL BE THE MAIN WEATHER THREATS THIS EVENING DUE TO THE DRY CONDITIONS EXISTING IN THE LOWER LEVELS OF THE ATMOSPHERE ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.